Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 73, NWS Milwaukee, WI

September 3, 2017

NWS Milwaukee, WI issued this small craft advisory at Sep 3, 2017, 3:36 AM CDT. It took effect at Sep 4, 2017, 12:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2017, 3:36 AM CDT (08:36 UTC)
In effect from
Sep 4, 2017, 12:00 AM CDT
Expired
Sep 4, 2017, 3:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

778 
WHUS73 KMKX 030836
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CDT SUN SEP 3 2017

...GUSTY WINDS TONIGHT INTO MONDAY...

LMZ643>646-031645-
/O.NEW.KMKX.SC.Y.0073.170904T0500Z-170904T1900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
336 AM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 2 PM CDT MONDAY. 

* WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS
  VEERING WEST MONDAY MORNING. 

* WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
6 follow-up statements
644 
WHUS73 KMKX 031539
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1039 AM CDT SUN SEP 3 2017

...GUSTY WINDS TONIGHT INTO MONDAY...

LMZ643>646-032345-
/O.EXT.KMKX.SC.Y.0073.170904T0500Z-170904T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1039 AM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CDT MONDAY. 

* WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 
  KNOTS VEERING WEST MONDAY MORNING. 

* WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
132 
WHUS73 KMKX 032007
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CDT SUN SEP 3 2017

...GUSTY WINDS TONIGHT INTO MONDAY...

LMZ643>646-040415-
/O.CON.KMKX.SC.Y.0073.170904T0500Z-170904T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
307 PM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CDT MONDAY...

* WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 
  KNOTS VEERING WEST MONDAY MORNING. 

* WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
569 
WHUS73 KMKX 040215
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT SUN SEP 3 2017

...GUSTY WINDS OVERNIGHT INTO MONDAY...

LMZ643>646-041015-
/O.CON.KMKX.SC.Y.0073.170904T0500Z-170904T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
915 PM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT MONDAY...

* WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH GUSTS OF 25 TO 30 
  KNOTS...VEERING WEST MONDAY MORNING AND NORTHWEST MONDAY 
  AFTERNOON.

* WAVES: BUILDING TO 2 TO 4 FEET LATER TONIGHT INTO MONDAY
  MORNING...WITH THE HIGHEST WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
460 
WHUS73 KMKX 040841
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CDT MON SEP 4 2017

...GUSTY WINDS INTO EARLY AFTERNOON...

LMZ643>646-041645-
/O.CON.KMKX.SC.Y.0073.000000T0000Z-170904T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 AM CDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30
  KNOTS...VEERING WEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS BY 
  LATE MORNING AND THEN NORTHWEST BY EARLY AFTERNOON.

* WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET LATE MORNING AND
  AFTERNOON. THE HIGHEST WAVES WILL BE TOWARD OPEN WATERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
807 
WHUS73 KMKX 041423
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 AM CDT MON SEP 4 2017

...GUSTY WESTERLY WINDS INTO EARLY AFTERNOON...

LMZ643>646-042000-
/O.CON.KMKX.SC.Y.0073.000000T0000Z-170904T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
923 AM CDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 
  KNOTS...VEERING WEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS BY 
  LATE MORNING AND THEN NORTHWEST BY EARLY AFTERNOON. 

* WAVES: 1 TO 3 FEET...SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON.
  HIGHER WAVES TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
129 
WHUS73 KMKX 042008
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT MON SEP 4 2017

LMZ643>646-042115-
/O.EXP.KMKX.SC.Y.0073.000000T0000Z-170904T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
308 PM CDT MON SEP 4 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTH TO
NORTHWEST WINDS UP TO 15 KNOTS AND WAVES OF 1 TO 2 FEET WILL 
PREVAIL TONIGHT. 




$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:23 AM CDT, 13 minutes earlier.

Area forecast discussion, Sep 3, 3:23 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
323 AM CDT Sun Sep 3 2017

.SHORT TERM...

Today and tonight...Forecast confidence is medium to high:

Will leave the Dense Fog Advisory as is for now. The fog seems to
be shallow and fairly localized. It's hard to pinpoint on
satellite and not seeing a lot on webcams. Still getting a few
reports of 1/4 visibilities at airports though.

Any lingering fog will dissipate this morning a little while after
sunrise. A pleasant day is then expected, with southern Wisconsin
sitting in the northern section of high pressure. Should be a good
jump in temps from the last couple days, with highs in the upper
70s to low 80s.

Low pressure passing by just to the north will drag a cold front
toward the forecast area, reaching the northwest by late tonight.
There will be an increase in moisture ahead of this front and some
forcing as the system moves in. Soundings look fairy dry though
and models are producing little to no rainfall. A shower or two
is not out of the question, but not enough confidence at this
point to put precip chances in the forecast.

Above normal lows are likely tonight with a mild southwest low
level flow ahead of the approaching cold front.

.LONG TERM...

Labor Day... Forecast confidence is medium.

Monday will begin mild and breezy in southern WI. Highs should
reach the upper 70s or even 80 in far southeast WI, ahead of an
approaching front.

A cold front will drop south through WI on Monday. This is
associated with a surface low pressure trough that stems from a
low moving through Ontario. This trough is displaced out ahead of
a more amplified upper level shortwave trough that will drop
through southern WI Monday night. The displaced forcing and lack
of deep moisture is expected to keep most of southern WI dry on
Monday.

The better moisture will arrive with the upper trough Monday
evening, so there is a brief chance of showers and low clouds
during this period.

Tuesday through Thursday... Forecast confidence is medium.

Tuesday afternoon and Wednesday afternoon will be prime times for
diurnally-enhanced showers due to the cold upper low overhead and
steep low level lapse rates. The upper trough should be east of
WI by Thu, or at least on its way out to keep us dry with diurnal
cumulus clouds. Models have been showing a slower trend, so we may
have to add a chance for showers into the fcst on Thu. Highs will
be in the 60s each day.

Friday through Sunday... Forecast confidence is high.

High pressure will spread into the Great Lakes on Friday so we
can expect dry weather through the weekend. Temperatures will be
on their way back up into the lower 70s.

&&

.AVIATION(09Z TAFS)...

Observations are jumping around quite a bit tonight. Given this
and the limited fog on satellite and webcams, think the fog is
fairly shallow and localized. This will make visibilities tricky
through the early morning hours. Any lingering fog will dissipate
a little while after sunrise. VFR conditions are then expected
through the day as southern Wisconsin sits within the far northern
region of high pressure.

VFR conditions should persist through tonight. Winds will pick up
ahead of an approaching cold front. Soundings are showing winds of
40-50 KT at 1-2 kft later tonight, so low level wind shear seems
likely.

Could see a shower or two as the front moves into the area, but
opted to keep the forecast dry for now with not much support for
showers among models.

&&

.MARINE...

Southwest winds will pick up tonight ahead of an approaching cold
front. Gusts to 25 knots seem likely, so have decided to issue a
Small Craft Advisory from midnight tonight into Monday afternoon.
Waves should stay on the lower end due to the offshore nature of
the winds.

Northwest winds could approach advisory levels Tuesday, but remain
just below criteria in the latest forecast.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 9 AM CDT this morning for WIZ046-047-
     051-056>059-063>065.

LM...Small Craft Advisory from midnight tonight to 2 PM CDT Monday
     for LMZ643>646.

&&

Today/Tonight and Aviation/Marine...DDV
Monday through Saturday...Cronce
Hazardous weather outlook, Sep 3, 3:28 AM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
328 AM CDT Sun Sep 3 2017

WIZ046-047-051-052-056>060-062>072-040830-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
328 AM CDT Sun Sep 3 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

A dense fog advisory is in effect through mid morning. Visibility
will be less than 1/4 mile in many areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-040830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
328 AM CDT Sun Sep 3 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

A Small Craft Advisory goes into effect at midnight for breezy
southwest winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Small Craft Advisory is in effect through Monday afternoon for
breezy westerly winds ahead of an approaching cold front.

Another Small Craft Advisory may be needed late Monday night and
Tuesday for gusty northwest winds.

Cronce

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:55 PM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 6 more11 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.